Eric L. Michelson, MD
To the Editors: The article by Clark and colleagues (1) on labetalol-induced hepatocellular toxicity highlights the importance of postmarketing surveillance of drugs after they receive approval from the Food and Drug Administration (FDA). Relatively infrequent but serious adverse effects not uncommonly are either missed altogether or attributed erroneously to other causes. Moreover, even extensive use of a drug outside the United States before the FDA approves it cannot necessarily be accepted as fully informative. For example, a toxicity may be rare or study populations may be too highly selected.
Labetalol's potential for hepatotoxicity was identified in the United States during
Learn more about subscription options.
Register Now for a free account.
Michelson EL. Labetalol Hepatotoxicity. Ann Intern Med. 1991;114:341. doi: 10.7326/0003-4819-114-4-341
Download citation file:
Published: Ann Intern Med. 1991;114(4):341.
Emergency Medicine, Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only